Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

On the Regress Argument for Infinitism

John Turri
Synthese
Vol. 166, No. 1 (Jan., 2009), pp. 157-163
Published by: Springer
Stable URL: http://www.jstor.org/stable/40271162
Page Count: 7
  • Download ($43.95)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
On the Regress Argument for Infinitism
Preview not available

Abstract

This paper critically evaluates the regress argument for infinitism. The dialectic is essentially this. Peter Klein argues that only an infinitist can, without being dogmatic, enhance the credibility of a questioned non-evident proposition. In response, I demonstrate that a foundationalist can do this equally well. Furthermore, I explain how foundationalism can provide for infinite chains of justification. I conclude that the regress argument for infinitism should not convince us.

Page Thumbnails

  • Thumbnail: Page 
[157]
    [157]
  • Thumbnail: Page 
158
    158
  • Thumbnail: Page 
159
    159
  • Thumbnail: Page 
160
    160
  • Thumbnail: Page 
161
    161
  • Thumbnail: Page 
162
    162
  • Thumbnail: Page 
163
    163